Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 07-21-2011, 08:14 AM   #1  
I'm Just a Little Crazy
Thread Starter
 
SCraver's Avatar
 
Join Date: Jan 2008
Location: Willington, CT
Posts: 1,404

S/C/G: 250/215/170

Height: 5'9"

Default Citolapram Withdrawals

I decided to wean myself off my pills. (Yes - I know I should have gone to my Dr. - but that is besides the point) I split the last of my pills in half and took the half pills for about two weeks. Friday was my last half pill. Monday started the spins/shocks to the brain. This is HORRIBLE. If I had known about these withdrawals, I honestly don't know I would have ever started the pills in the first place.

Anyway - I guess I don't have a question - just needed to vent a little.
SCraver is offline   Reply With Quote
Old 07-21-2011, 12:57 PM   #2  
On the slow track.
 
DietVet's Avatar
 
Join Date: Jul 2011
Posts: 607

S/C/G: 210/ticker/160

Height: 5'9

Default

Oh man. I went off paxil a couple of years ago and it was really terrible. The zaps, the weeping, the headaches. Poor you!!! I had a similar experience when I started to go off lexapro, which is what I currently take. I really feel for you.

A note: in both cases, I wound up really, really depressed in addition to the physical symptoms. (Even so much that I had to cancel my classes and stay home from work...) If that happens to you, try to remember that it's just the withdrawal and NOT a real feeling that you should act upon.

Do you have a partner or friend who can keep tabs on you for a week or two to make sure you don't go off the rails?

Ugh. Anti-depressants. Can't live with them, can't live without them.
DietVet is offline   Reply With Quote
Old 07-21-2011, 01:24 PM   #3  
I'm Just a Little Crazy
Thread Starter
 
SCraver's Avatar
 
Join Date: Jan 2008
Location: Willington, CT
Posts: 1,404

S/C/G: 250/215/170

Height: 5'9"

Default

I haven't been feeling depressed... though, I did cry at my desk this morning after a confersation with my supervisor that was unpleasant. Haven't cried in a while... it almost felt good. (I am nuts, I know!)

A Facebook friend of mine said she went through the same thing and it lasted about two weeks... it is sort of odd, but having a time limit to focus on is helping me. (even if it lasts shorter or longer)

I have a hubby and I talk with my sister and mom via emaile very day. My poor hubby... I was awfully cranky with him when I got home from work yesterday. He asked if he had done something wrong - and I apologized and told him it was just the withdrawals.

I will be glad when this is over!!
SCraver is offline   Reply With Quote
Old 07-21-2011, 06:26 PM   #4  
Member
 
uwfan27's Avatar
 
Join Date: May 2011
Location: Seattle, WA
Posts: 70

S/C/G: 171/see ticker/135

Height: 5' 8"

Default

I am so sorry! Weaning off is the worst, and surprisingly, the two times I've done it on my down w/o a doctor have gone better than the one time I did with WITH a doctor. Different drugs though (weaning off Effexor is a nightmare...). Hang in there! I wouldn't expect you to feel depressed yet, because just as the drugs took a while to build up in your system, they will take a while to completely leave. I hope you are able to stay happy without them! (I unfortunately, cannot)
uwfan27 is offline   Reply With Quote
Old 07-21-2011, 07:06 PM   #5  
Senior Member
 
Bellamack's Avatar
 
Join Date: Feb 2010
Location: upstate NY
Posts: 1,822

S/C/G: 214/211/150

Height: 5'5"

Default

I hear ya! I was taking Cymbalta for Fibro and then my liver enzymes went high, so my doc weaned me off, what brain shocks and just feeling spacey. It went on for about 6 months ( I had been on the cymbalta for 5 yrs.) I also had a horrible time getting off ambien (on nightly for 11 yrs.) I am drug free told my doctor, when they offered up another drug for Fibro that may help with sleeping, NO THANKS!
Bellamack is offline   Reply With Quote
Old 07-22-2011, 02:56 PM   #6  
I'm Just a Little Crazy
Thread Starter
 
SCraver's Avatar
 
Join Date: Jan 2008
Location: Willington, CT
Posts: 1,404

S/C/G: 250/215/170

Height: 5'9"

Default

I have to say, I still have the brain shocks... but they are SO MUCH better today.
SCraver is offline   Reply With Quote
Old 07-22-2011, 04:31 PM   #7  
On the slow track.
 
DietVet's Avatar
 
Join Date: Jul 2011
Posts: 607

S/C/G: 210/ticker/160

Height: 5'9

Default

Glad to hear it!

I'm pretty bad at remembering to take my medicine--the brain shocks (I call them zaps) remind me if I've missed a few days. I abhor them, but I'm glad for the reminder!
DietVet is offline   Reply With Quote
Old 07-24-2011, 01:25 AM   #8  
Senior Member
 
stellarwbz's Avatar
 
Join Date: Jul 2008
Location: tx
Posts: 266

S/C/G: 207/212/155

Height: 5'9

Default

Sorry it's making you feel yucky. I used to take that but quit it cold turkey. I don't remember having any bad side effects though. The week after I quit taking it I started taking lithium and that is when I got really sick. I was always tired and couldn't even get myself to go to work.
stellarwbz is offline   Reply With Quote
Old 07-27-2011, 09:29 AM   #9  
Junior Member
 
SoHereitGoes's Avatar
 
Join Date: Jul 2011
Posts: 15

Default

I was on Citalopram and had more problems on it then when I had (abruptly, without Dr's or family's knowledge.. heh) stopped taking them! Everyone said they saw a "good change in me" but really the only change inside of me was I had gone from miserable to just numb and felt nauseous the first few hours after taking them... so basically I wasn't sobbing and having panic attacks (I was prescribed them not just for depression but for anxiety) which was an improvement to the people around but a horror to me because I just wasn't feeling anything. I'd personally rather feel bad than nothing at all. What's kind of funny about it is no one believed me when I told them I'd stopped taking them for at least 3-4 months until I displayed the full bottles of pills that I'd still had.... shows what difference it made in me, eh?
I fortunately, did not have the shocks too bad. I think maybe once or twice and they were mild and I didn't know what they were until long after when I read something about it online. I wish I had advice on that but I don't really. I just thought I'd chime in that I wasn't a big Citalopram/Celexa fan myself and good luck with the weaning
SoHereitGoes is offline   Reply With Quote
Old 08-02-2011, 01:23 AM   #10  
super geek
 
rocket pop's Avatar
 
Join Date: May 2007
Location: New Zealand
Posts: 105

S/C/G: 185/151/138

Height: 5'9

Default

When I started weaning off citalopram I had the exact same problem. It was absolutely awful. What helped for me was weaning off them ridiculously slowly. I started staggering a full dose (1.5 pills) one day and a half pill less the next day for a few weeks; then 1 pill every day; then staggered with half a pill less every alternate day, and so on and so on. Eventually I just started taking half pills when I got the shakes/spins and then one day I never took one again.

I hope you find what works for you.
rocket pop is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 02:57 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.